Please use this identifier to cite or link to this item: http://hdl.handle.net/11717/5316
Title: Non-Darcy double-diffusive natural convection in axisymmetric fluid saturated porous cavities
Authors: Nithiarasu, P.
Seetharamu, K.N.
Sundararajan, T.
Keywords: Finite element method
Mass transfer
Mathematical models
Nusselt number
Porosity
Porous materials
Thermal diffusion in solids
Darcy number
Rayleigh number
Sherwood number
Natural convection
Issue Date: 1997
Citation: Heat and Mass Transfer/Waerme- und Stoffuebertragung, 32(6), 427-433
Abstract: Double-diffusive natural convection in a fluid saturated porous medium has been investigated using the finite element method. A generalised porous medium model is used to study both Darcy and non-Darcy flow regimes in an axisymmetric cavity. Results indicate that the Darcy number should be a separate parameter to understand flow characteristics in non-Darcy regime. The influence of porosity on heat and mass transfer is significant and the transport rates may differ by 25% or more, at higher Darcy and Rayleigh numbers. When compared with the Darcy and other specialised models of Brinkman and Forchheimer, the present generalised model predicts the least heat and mass transfer rates. It is also observed that an increase in radius ratio leads to higher Nusselt and Sherwood numbers along the inner wall.
URI: http://hdl.handle.net/11717/5316
ISSN: 9477411
Appears in Collections:Articles

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.